MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that significant attempts were made over the past two years to improve the patient¿s ocular surface (dry eyes) via prescription eyedrops and ipl/lipiflow combination, and several amniotic membrane placements.Also, a yag (yttrium aluminum garnet) capsulotomy was performed on both eyes (ou) and a lasik procedure in the left eye (os) only was performed to treat minimal refractive error.None of these measures proved successful in alleviating the patient¿s complaints as they are related to poor visual quality and glare, particularly of his left eye.After careful evaluation, customer pursued suspect lens explant procedure to achieve symptom relief.So finally, an exchange was performed to remove lens form the patient's left eye due to poor subjective vision quality at all distances despite refractive touch up and yag capsulotomy.A 3-piece, 23.0 diopter size non-johnson and johnson lens was implanted in the sulcus with optic capture.At the time of the explant procedure incision enlargement was done (simply to accommodate the 3pc iol cartridge) and a single suture for the primary incision.The patient outcome, post-op day-1 visual acuity 20/40 ph 20/30 doing well with typical postoperative edema.There was no patient post-explant injury.The explanted lens was bisected and discarded.No other information was provided.
 
Additional Manufacturer Narrative
(patient weight) and (ethnicity): asku/ not provided.The intraocular lens (iol) is not returning for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15299259
Report Number3012236936-2022-02270
Device Sequence Number15238588
Product Code MFK
UDI-Device Identifier05050474560741
UDI-Public(01)05050474560741(17)220926
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite